Thunderstorm Wind, Steuben
- When
- December 1, 2:05 PM EST
- Where
- Steuben County, Hornell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 42.330, -77.650
Several trees were knocked down.
S from the end of November to the 1st of December. A sharp cold front pushed through central New York and ended the mild spell on the 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A persistent ridge of high pressure brought unseasonably mild temperatures to the northeast U.S from the end of November to the 1st of December. A sharp cold front pushed through central New York and ended the mild spell on the 1st. This front formed a line of strong to severe thunderstorms which blew through central New York on Friday afternoon, the 1st. Winds from these thunderstorms knocked down numerous trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Dec 1, 12:05 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1205 PM EST FRI DEC 1 2006
.SHORT TERM /REST OF TODAY THROUGH SATURDAY NIGHT/...
UPDATED THE AFTERNOON PERIOD TO INCLUDE SEVERE THUNDERSTORM WATCH
#875 FOR THE ENTIRE FORECAST AREA. -MJ
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
LONGER RANGE GUIDANCE CONTINUES THE IDEA OF A COLDER PATTERN NEXT
WEEK.
OVERALL...NO MAJOR STORMS ARE EXPECTED...ALTHOUGH SEVERAL BOUTS OF
SNOW SHOWERS/FLURRIES ARE ANTICIPATED...AS NUMEROUS SHORT WAVES AND
REINFORCING TROUGHS COME THROUGH. LAKE EFFECT MECHANISMS WILL ALSO
BE IN PLACE. THUS...WELL HAVE A CHANCE OF SNOW SHOWERS ALMOST DAILY
FROM SUNDAY THROUGH WEDNESDAY...WITH AN EMPHASIS ON UPSTATE NY WHERE
THE INFLUENCES OF LAKE EFFECT SNOW WILL BE THE GREATEST. WELL GO
WITH ONE DRY DAY ON THURSDAY...FOR NOW...AS IT LOOKS LIKE HIGH
PRESSURE WILL BRIEFLY BUILD IN THIS PERIOD.
IT NOW APPEARS THAT A POTENTIAL COASTAL LOW EARLY NEXT WEEK (MAINLY
MONDAY) WILL BE FAR ENOUGH OFF SHORE TO PRECLUDE ANY REAL IMPACT ON
CENTRAL NY OR NORTHEAST PA. -MJ
.AVIATION /011200Z - 021200Z/...
NOT A GREAT DAY TO FLY. STATIONARY FRONT BISECTING THE BGM
AIRSPACE THIS MORNING WITH CIGS BOUNCING ANYWHERE FROM VLIFR-MVFR
IN THE COLD...RAIN SOAKED AIR. GENERALLY A LITTLE BETTER TO THE
SOUTH AT KBGM-KAVP WITH MVFR CONDITIONS. CIGS ARE EXPECTED TO
IMPROVE TO MVFR-VFR FROM S-N AS THE FRONT LIFTS NORTH. WIND IS REALLY
THE BIG AVIATION STORY TODAY WITH CONDITIONS CHANGING EVERY FEW
HOURS THRU THE DAY. EXPECT VRBL-NE 5-10 KTS AT KELM-KITH-KSYR-KUCA
THRU 15-16Z. WIND 30-40 KTS OUT OF THE SW AT TOP OF STEEP
INVERSION THIS MORNING AND FCST TO INCREASE...SO HAVE INCLUDED
LLWS AT THESE AIRPORTS. FRONT FCST TO GRDLY LIFT NORTH TO THE LAKE
ONTARIO PLAIN BY AFTERNOON...SO BETTER MIXING SHOULD OCCUR. THIS
IS WHEN WE WILL SEE S-SWLY SYNOPTIC FLOW INCREASE 20-30 KTS.
CONVECTIVE ACTIVITY LOOKING MORE LIKELY FROM KELM AT 20Z-21Z TO
KUCA AT 23Z-00Z WITH PASSAGE OF STRONGER N-S ORIENTED COLD FRONT.
BRIEF 50+ KT GUSTS PROBABLE WITH CONVECTIVE ACTIVITY AND HAVE
INCLUDED TSRA WITH THIS UPDATE.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062 FROM NOON FRIDAY TO MIDNIGHT SATURDAY.
...HIGH WIND WARNING FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062 FROM 1 PM FRIDAY TO 7 AM SATURDAY.
...SEVERE THUNDERSTORM WATCH FOR ALL OF CENTRAL NY UNTIL 7 PM
FRIDAY.
PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 FROM
NOON FRIDAY TO MIDNIGHT SATURDAY.
...HIGH WIND WARNING FOR PAZ038>040-043-044-047-048-072 FROM 1 PM
FRIDAY TO 7 AM SATURDAY.
...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FRIDAY FOR ALL OF NORTHEAST
PA.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 208 AM EST FRI DEC 1 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-020715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 208 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. A MYRIAD OF HAZARDOUS WEATHER IS ANTICIPATED, INCLUDING SEVERE THUNDERSTORMS ALONG THE COLD FRONT, HIGH WINDS ALONG AND BEHIND THE FRONT, AND POTENTIALLY FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. A HIGH WIND WARNING IS IN EFFECT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 930 AM EST FRI DEC 1 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-012200- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 940 AM EST FRI DEC 1 2006 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... A STRONG STORM SYSTEM WILL MOVE THROUGH UPSTATE NEW YORK LATER TODAY...WITH A SHARP COLD FRONT SWINGING ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS. AS THIS COLD FRONT CLASHES WITH THE UNSEASONABLY MILD AIR MASS IN PLACE...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL RAPIDLY MOVE THROUGH THE AREA. DAMAGING WINDS ARE EXPECTED WITH SOME OF THESE STORMS...IN EXCESS OF 60 MPH. ISOLATED TORNADOES ARE ALSO A POSSIBILITY. WE ARE EXPECTING THE LINE OF STORMS TO HIT THE FINGER LAKES REGION IN NEW YORK AND BRADFORD COUNTY PENNSYLVANIA BETWEEN 1 AND 3 PM...THEN AREAS ALONG AND EAST OF THE INTERSTATE 81 CORRIDOR...INCLUDING NORTHEAST PENNSYLVANIA...THE BINGHAMTON...SYRACUSE...AND UTICA AREAS...AS WELL AS THE CATSKILL MOUNTAINS...BETWEEN 2 AND 4 PM. PEOPLE SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLETS...FOR LATER UPDATES...INCLUDING ANY WATCHES OR WARNINGS. YOU COULD ALSO VISIT OUR WEB SITE AT WEATHER.GOV/BINGHAMTON. MJ
The Buffalo radar (KBUF), 112 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
17 thunderstorm wind, 3 hail. Local standard time, as filed.
Several trees were knocked down.
A trailer home was moved off its foundation in Wallace.
A wind gust was measured at 66 mph at WBNG TV.|
Several trees were knocked down.
Trees were blow down in Lisle and Triangle.
Trees and wires were blown down. There were also several power outages reported.
Several trees were knocked down.
Several trees were knocked down.
Several trees were blown down.
Several power poles were snapped.
Several trees were blown down.
Trees and wires were blown down.
Trees and wires were blown down.
Several trees were blown down.
Trees and wires were blown down.
Trees and wires were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7028, 7029, 7323, 7030, 7031, 7032, 7033, 7034, 7035, 7036, 7037, 7025, 7026, 7027, 7038, 7039, 7043, 7040, 7042, 7324.